- Medicines and Healthcare products Regulatory Agency
- 21 October 2010
- Alert type:
- Drug alert
- Medical specialty:
(GlaxoSmithKline (GSK)) Recall of all undispensed UK packs purchased through approved suppliers Alliance Healthcare and AAH Pharmaceuticals - class 3 action within 5 days. (EL(10)A/22)
21 October 2010
Class 3 medicines recall
Action within 5 days
GlaxoSmithKline / parallel distributors
Avandamet 1mg/500mg - product parallel distributed only
Rosiglitazone / rosiglitazone + metformin
Following the European Medicines Agency (EMA) recommendation on 23 September 2010 to suspend marketing authorisations for all products containing rosiglitazone across Europe, GlaxoSmithKline (GSK) announced in its letter to healthcare providers dated 1 October 2010 that all presentations of Avandia and Avandamet would no longer be available after 21 October 2010. All undispensed UK packs purchased through their approved suppliers, Alliance Healthcare and AAH Pharmaceuticals, are being recalled.
They should be returned via the relevant wholesaler. Please contact GSK Customer Services on 0800 221 441 for stock return enquiries.
All parallel distributed presentations containing rosiglitazone are also within the scope of this recall. These should be returned to the relevant importer via the wholesaler from which they were originally obtained.
For all medical information enquiries, please contact GSK Medical Information on 0800 221 441
Recipients of this drug alert should bring it to the attention of relevant contacts by copy of this letter. Primary Care Trusts are asked to forward this to relevant clinics and to general practitioners and community pharmacists for information.
Further recipients by cascade:
Regional contacts for NHS trusts and provider units
Chief pharmacists: England, Scotland, Wales, Northern Ireland
Prison Health Policy Unit (DH)
Chief pharmacists: Jersey, Guernsey, Alderney, Sark, Isle of Man, Gibraltar
Healthcare commission for distribution to independent health care establishments
Primary care trusts (England)
Issued: 21 October 2010
Alert type: Drug alert
Medical specialty: Pharmacy